Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 6, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 6, 2021, 8:39 PM CDT for Choctaw County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 8:39 PM CDT (01:39 UTC)
Expired
Jun 6, 2021, 9:15 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS84 KTSA 070139
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT Sun Jun 6 2021
 
OKZ049-053-070215-
Choctaw OK-Pushmataha OK-
839 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 915 PM CDT...

At 839 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Oleta to 2 miles east of Sawyer to 7
miles southeast of Hugo. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fort Towson...                    Sawyer...
Hugo Lake State Park...           Raymond Gary State Park...
Oleta...                          Ord...
Corinne...                        Fallon...
Sobol...                          Huskey...
Swink...                          Frogville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3389 9546 3387 9550 3389 9551 3388 9555
      3403 9540 3423 9538 3423 9515 3394 9516
      3396 9523 3394 9525 3390 9526 3391 9527
      3390 9528 3389 9528 3387 9529 3389 9533
      3387 9534 3387 9545
TIME...MOT...LOC 0139Z 274DEG 17KT 3415 9533 3403 9533 3391 9545 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:10 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 6, 6:10 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
610 PM CDT Sun Jun 6 2021

.DISCUSSION...

The 00Z TAF forecast discussion follows...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Upper low spinning over the region will continue to bring
potential for storms at different times thru the bulk of the
forecast. The last 6 hours or so is expected to be the quietest
period, with coverage dropping off as the upper low moves away
from the region. Expect VFR to prevail, with periods of MVFR
during stormy periods.

Lacy

&&

.PREV DISCUSSION... /Issued 233 PM CDT Sun Jun 6 2021/

DISCUSSION...
Large slow moving upper low is centered over east central OK with
multiple areas of focused lift rotating around its periphery and
supporting localized increases in convective coverage. Deep
moisture profiles have allow efficient rainfall production with
observed rates in the 1 to 3 inch / hour range. A steady uptick in
coverage is likely to continue through the afternoon before a
gradual decay during the mid to late evening hours. A consistent
signal amongst data is for an increase in convective coverage
later tonight possibly nearer the upper low center and also
further south nearer the Red River corridor or southward. Both
corridors would pose heavy rainfall potential, however confidence
in both occurrence and location preclude any flood headlines.

High rain chances continue tomorrow as guidance has continued to
suggest a convectively enhanced vort max will rotate around the
the southern to eastern corridor of the larger trough axis. This
again favors higher rain chances across far eastern OK through NW
AR where locally heavy rainfall potential will remain.

The upper low weakens further as it lifts northeast on Tuesday
however residual mid level trough remains across the region while
upper ridging builds to our west. This looks to mark the last day
of higher chances before upper ridging expands further eastward
and warmer and drier conditions prevail. Several warm and humid
days are likely for mid to late in the work week.

Guidance has converged toward the idea of a weak cold front
pushing southward across the region beneath the dominate mid level
ridge. Typically this scenario would be less favored, however the
storm system passing across the norther Plains looks rather strong
and may be sufficient to drive the cold front southward. Plenty of
time remaining to work out the details.
&&

AVIATION.....30
Hazardous weather outlook, Jun 6, 4:59 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CDT Sun Jun 6 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CDT Sun Jun 6 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and thunderstorms will continue through the rest
of this afternoon and into the overnight hours, with the greatest
coverage expected across western Arkansas and far eastern
Oklahoma. Some locally heavy rainfall will be the greatest concern
with some localized flooding potential possible in areas where
storms train over the same areas that have already received heavy
rain.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue through the first part of next
week before it looks to dry out some by Thursday and Friday. Areas
of heavy rainfall will be possible with slow moving storms and
high rainfall rates over the next couple of days. A few of the
storms could be strong with some gusty winds and possibly some
small hail, but the threat of any organized severe weather will
remain low.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 6, 3:25 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
325 PM CDT Sun Jun 6 2021

ARZ019-020-062100-
Franklin AR-Crawford AR-
325 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 400 PM CDT...

At 324 PM CDT, a strong thunderstorm was located 4 miles north of
Mulberry, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Mountainburg...                   Mulberry...
Lake Fort Smith...                Fern...
Jethro...                         Bidville...
Piney...                          Toney...
Locke...                          Turners Bend...
Mount Gayler...                   Lonelm...
Paradise...                       Cravens...

This includes Interstate 40 in Arkansas between mile markers 18 and
29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3545 9402 3555 9421 3577 9410 3576 9399
      3566 9380
TIME...MOT...LOC 2024Z 212DEG 13KT 3557 9407

Lacy
Special weather statement, Jun 6, 6:15 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
615 PM CDT Sun Jun 6 2021

OKZ067-062345-
Wagoner OK-
615 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAGONER COUNTY UNTIL 645
PM CDT...

At 614 PM CDT, a strong thunderstorm was located near Coweta, moving
north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Broken Arrow...                   Coweta...
Catoosa...                        Oneta...
Redbird...

LAT...LON 3614 9560 3613 9560 3614 9559 3613 9557
      3611 9557 3609 9555 3608 9558 3607 9547
      3589 9548 3587 9570 3609 9576 3616 9576
      3616 9562
TIME...MOT...LOC 2314Z 174DEG 17KT 3596 9560

Lacy
Special weather statement, Jun 6, 7:12 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
712 PM CDT Sun Jun 6 2021

OKZ049-053-070045-
Choctaw OK-Pushmataha OK-
712 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 745 PM CDT...

At 712 PM CDT, strong thunderstorms were located along a line
extending from 8 miles east of Stringtown to 8 miles west of Kellond
to 3 miles west of Soper. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Soper...                          Kent...
Goodland...                       Messer...
Moyers...                         Kosoma...
Kellond...                        Grant...
Eubanks...                        Ord...
Fallon...                         Darwin...
Apple...                          Speer...
Dela...                           Unger...
Finley...                         Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3387 9546 3389 9546 3388 9549 3389 9551
      3389 9555 3393 9556 3394 9560 3391 9563
      3397 9584 3416 9585 3416 9578 3447 9578
      3451 9577 3451 9567 3453 9567 3453 9564
      3423 9542 3387 9540
TIME...MOT...LOC 0012Z 276DEG 20KT 3445 9591 3427 9578 3404 9576

Lacy
Special weather statement, Jun 6, 7:38 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
738 PM CDT Sun Jun 6 2021

OKZ049-053-070115-
Choctaw OK-Pushmataha OK-
738 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 815 PM CDT...

At 738 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Antlers to 3 miles southeast of
Soper. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Sawyer...                         Rattan...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Kellond...
Grant...                          Ord...
Fallon...                         Apple...
Speer...                          Dela...
Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3387 9545 3388 9546 3389 9546 3387 9550
      3389 9551 3388 9555 3393 9556 3394 9560
      3392 9561 3391 9564 3393 9572 3426 9575
      3429 9538 3387 9534
TIME...MOT...LOC 0038Z 277DEG 14KT 3418 9566 3400 9565

Lacy
Special weather statement, Jun 6, 8:10 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 PM CDT Sun Jun 6 2021

OKZ049-053-070145-
Choctaw OK-Pushmataha OK-
810 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 845 PM CDT...

At 810 PM CDT, strong thunderstorms were located along a line
extending from near Rattan to 2 miles south of Messer to 3 miles
southwest of Goodland. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Rattan...
Goodland...                       Messer...
Hugo Lake State Park...           Oleta...
Grant...                          Ord...
Corinne...                        Fallon...
Sobol...                          Apple...
Speer...                          Dela...
Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3391 9564
      3391 9567 3388 9570 3389 9572 3404 9559
      3427 9551 3429 9520 3402 9525 3387 9542
TIME...MOT...LOC 0110Z 270DEG 15KT 3420 9545 3405 9548 3394 9559

Lacy
Special weather statement, Jun 6, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT Sun Jun 6 2021

OKZ049-053-070215-
Choctaw OK-Pushmataha OK-
839 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 915 PM CDT...

At 839 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Oleta to 2 miles east of Sawyer to 7
miles southeast of Hugo. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fort Towson...                    Sawyer...
Hugo Lake State Park...           Raymond Gary State Park...
Oleta...                          Ord...
Corinne...                        Fallon...
Sobol...                          Huskey...
Swink...                          Frogville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3389 9546 3387 9550 3389 9551 3388 9555
      3403 9540 3423 9538 3423 9515 3394 9516
      3396 9523 3394 9525 3390 9526 3391 9527
      3390 9528 3389 9528 3387 9529 3389 9533
      3387 9534 3387 9545
TIME...MOT...LOC 0139Z 274DEG 17KT 3415 9533 3403 9533 3391 9545

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:12 PM CDTSpecial Weather StatementTSAChoctaw33 min
Jun 6, 7:38 PM CDTSpecial Weather StatementTSAChoctaw37 min
Jun 6, 8:10 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 6, 8:20 PM CDTAreal Flood AdvisoryTSAChoctaw89 min
Jun 6, 8:46 PM CDTAreal Flood AdvisoryTSAPushmataha63 min
Jun 7, 2:01 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Jun 7, 2:25 AM CDTSpecial Weather StatementTSAMuskogee35 min
Jun 7, 2:27 AM CDTSpecial Weather StatementTSAOkmulgee33 min
Jun 7, 2:29 AM CDTSpecial Weather StatementTSACreek31 min
Jun 7, 2:37 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee38 min
Jun 7, 2:59 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee2 hr
Jun 7, 3:08 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Jun 7, 3:32 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 7, 3:45 AM CDTSpecial Weather StatementTSAOkmulgee30 min
Jun 7, 4:38 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner112 min
Jun 7, 4:47 AM CDTAreal Flood AdvisoryTSAHaskell, Muskogee3 hr
Jun 7, 5:20 AM CDTFlash Flood WarningTSAHaskell, McIntosh, Muskogee3 hr
Jun 7, 5:31 AM CDTFlash Flood WarningTSACreek, Osage, Tulsa3 hr
Jun 7, 5:45 AM CDTFlash Flood Warning Considerable damage threatTSAMcIntosh, Muskogee, Okfuskee, Okmulgee3 hr
Jun 7, 6:46 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 7:04 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 7:15 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jun 7, 7:17 AM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee3 hr
Jun 7, 8:23 AM CDTAreal Flood WarningTSACreek, Osage, Tulsa3 hr
Jun 7, 8:30 AM CDTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee6 hr
Jun 7, 9:10 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Jun 7, 9:48 AM CDTAreal Flood WarningTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 10:21 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 7, 10:24 AM CDTAreal Flood WarningTSAMcIntosh, Okfuskee, Okmulgee6 hr
Jun 7, 10:49 AM CDTFlash Flood Warning Considerable damage threatTSAOkmulgee5 hr
Jun 7, 10:55 AM CDTRiver Flood WarningTSACreek29 hr
Jun 7, 11:35 AM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha23 hr
Jun 7, 1:05 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
Jun 7, 2:05 PM CDTRiver Flood WarningTSAOkmulgee18 hr
Jun 7, 3:29 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 7, 3:33 PM CDTAreal Flood WarningTSAOkmulgee12 hr
Jun 7, 4:12 PM CDTAreal Flood WarningTSAMcIntosh, Muskogee, Okfuskee12 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.